Kadcyla and fatigue

Hi all

Anyone on Kadcyla and can advise re fatigue. Following discovering brain mets in October and the switch from Phesgo in December, I’ve had two doses of Kadcyla. I am currently on day 14 post dose two but the fatigue is killing me! I have my third dose due in just over a week but dreading it as I’ve basically had 2 “good” days this cycle!

This is having a major effect on my mental health too, I am worried that this is “it” for me now, I just have to put up with feeling dreadful for the foreseeable future. I had plans to try to get my fitness back by walking, yoga, swimming but I simply haven’t been well enough. Pre cancer diagnosis I used to run marathons and take part in triathlons. I was told this is nothing like chemo but so far the side effects are lasting even longer and are very unpleasant.

2 Likes

Hi @JoolsM, thank you for posting. I hope someone with similar experience can pitch in with their experiences.
If you felt like you needed to chat to a professional, our nurses are here for you. You can find more info on Contact our nurses | Breast Cancer Now, or you can post directly in the Ask our Nurses board on this forum: Ask our Nurses your questions - Breast Cancer Now forum

Sending our warmest wishes
Bernard

1 Like

Hi
I haven’t got any advice but I am in the same boat. Had 1/14 and feel like poo. I’ve had x4 EC x12 paciltaxel mastectomy with lymph removal and temp implant and now Kadcyla. They’ll be putting me on letrozole soon. I’m triple+
All along side effects have been bad for me. Even to the point I developed an allergy to ALL dressings and blistered along my mastectomy wound. Kadcyla 1/14 has exasperated side effects from first chemo:

  • tinnitus
  • exhaustion
  • skin rash
  • peripheral neuropathy in my toes
  • loss of strength in my hands
  • diaherrea/constipation
  • nausea (worse than paciltaxel)
  • eye twitch
  • muscle aches, particularly legs with spasms when falling asleep
  • multiple mouth and tongue ulcers
  • nose bleeds (very light but constant)

I feel so abnormal and hypersensitive like it’s my fault and my body should be dealing with it better.

Sorry can’t be helpful but happy to listen and come up with remedies together. Interested in anyone else’s experience. This whole thing can be quite lonely and I don’t want to moan about how I feel to my family and friends. They all think it’s ok now I’ve had surgery.

LKM

1 Like

I am so sorry to hear what you’re going through, it sounds awful.

I did speak to my oncologist yesterday and he suggested reducing the dose for the next treatment and future treatments, he said this is preferred method to keep me on the treatment as long as possible to give me the best chance - otherwise he said I will simply get fed up of feeling so poorly and give up. So I am hopeful for the next time- I will let you know if it does make a difference. Maybe this is something you can discuss with your oncologist?

With regards to your listed side effects. I do experience some of these too.

Do you have any alternative treatments? Reflexology helps me sometimes.

Also do take magnesium? This could help with the leg spasms and muscle aches. I also use a magnesium body cream at bed time which helps. The Neom one is particularly good.

I also get the eye twitch, sore mouth, skin rash, nose bleeds and soreness.

I am happy to chat here too because I agree it’s simply not feasible to talk to friends all the time. A lot of people simply don’t understand and yes they think you’re “cured” after surgery or treatment!!!